Alert archive / Idaho / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 27, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Sep 6, 2009, 6:02 PM PDT for Bonner County, Boundary County, Idaho; Pend Oreille County, Stevens County, Washington. It was in force for 35 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2009, 6:02 PM PDT (01:02 UTC)
- Expired
- Sep 6, 2009, 6:37 PM PDT
- In force
- 35 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Bonner County, ID, Boundary County, ID, Pend Oreille County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 102 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 6:05 PM PDT | TSTM WND DMG | Usk, WA | SEVERAL UPROOTED TREES REPORTED IN THE AREA |
| Sep 6, 6:05 PM PDT | HAIL 0.88 | 13 S Ione, WA | |
| Sep 6, 6:10 PM PDT | TSTM WND DMG | Ione, WA | TWO 1.5FT DIAMETER TREES UPROOTED AND FOUR 10IN DIAMETER TREES SNAPPED 15 FT UP |
| Sep 6, 6:10 PM PDT | TSTM WND DMG | Metaline, WA | MATURE PINES UPROOTED ALONG HIGHWAY 31 NORTH AND SOUTH OF TOWN |
| Sep 6, 6:30 PM PDT | TSTM WND DMG | 10 Nw Coolin, ID | MATURE PINES SNAPPED AND DOWN ALONG HIGHWAY 57 AND REEDER BAY ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 270 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1744 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 070102 SVROTX IDC017-021-WAC051-065-070145- /O.NEW.KOTX.SV.W.0027.090907T0102Z-090907T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 602 PM PDT SUN SEP 6 2009 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PEND OREILLE COUNTY IN NORTHEAST WASHINGTON... THIS INCLUDES THE CITY OF NEWPORT... NORTHEASTERN STEVENS COUNTY IN NORTHEAST WASHINGTON... NORTHWESTERN BONNER COUNTY IN THE PANHANDLE OF IDAHO... WESTERN BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO... * UNTIL 645 PM PDT * AT 600 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NORTHPORT TO FORD...MOVING NORTHEAST AT 45 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTHPORT...LITTLE PEND OREILLE LAKES CAMPGROUND...IONE...TIGER... USK...NEWPORT...METALINE...METALINE FALLS...CUSICK...BEAD LAKE CAMPGROUND...SULLIVAN LAKE CAMPGROUND...SOUTH SKOOKUM LAKE CAMPGROUND...RUBY...BROWNS LAKE CAMPGROUND...NORDMAN...BEAVER CREEK CAMPGROUND...DOVER AND COOLIN LAT...LON 4825 11660 4811 11745 4899 11795 4900 11672 TIME...MOT...LOC 0101Z 219DEG 39KT 4880 11762 4817 11767 $$ NEUMAN
2 follow-up statements
000
WWUS56 KOTX 070121
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
621 PM PDT SUN SEP 6 2009
WAC065-070129-
/O.CAN.KOTX.SV.W.0027.000000T0000Z-090907T0145Z/
STEVENS WA-
621 PM PDT SUN SEP 6 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN STEVENS COUNTY IS
CANCELLED...
LAT...LON 4825 11660 4811 11744 4822 11751 4865 11750
4866 11763 4874 11763 4875 11757 4883 11757
4885 11750 4891 11750 4893 11743 4900 11742
4900 11672
TIME...MOT...LOC 0119Z 219DEG 39KT 4895 11743 4832 11749
$$
NEUMAN
IDC017-021-WAC051-070145-
/O.CON.KOTX.SV.W.0027.000000T0000Z-090907T0145Z/
BONNER ID-BOUNDARY ID-PEND OREILLE WA-
621 PM PDT SUN SEP 6 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM PDT
FOR PEND OREILLE...WESTERN BOUNDARY AND NORTHWESTERN BONNER
COUNTIES...
AT 617 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF METALINE TO 10 MILES WEST OF
CUSICK...MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO IONE...
TIGER...USK...METALINE FALLS...BEAD LAKE CAMPGROUND...SULLIVAN LAKE
CAMPGROUND...SOUTH SKOOKUM LAKE CAMPGROUND...RUBY...BROWNS LAKE
CAMPGROUND...NORDMAN...BEAVER CREEK CAMPGROUND AND COOLIN.
LAT...LON 4825 11660 4811 11744 4822 11751 4865 11750
4866 11763 4874 11763 4875 11757 4883 11757
4885 11750 4891 11750 4893 11743 4900 11742
4900 11672
TIME...MOT...LOC 0119Z 219DEG 39KT 4895 11743 4832 11749
$$
NEUMAN000
WWUS56 KOTX 070137
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
637 PM PDT SUN SEP 6 2009
IDC017-021-WAC051-070144-
/O.CAN.KOTX.SV.W.0027.000000T0000Z-090907T0145Z/
BONNER ID-BOUNDARY ID-PEND OREILLE WA-
637 PM PDT SUN SEP 6 2009
...THE SEVERE THUNDERSTORM WARNING FOR PEND OREILLE...WESTERN
BOUNDARY AND NORTHWESTERN BONNER COUNTIES IS CANCELLED...
THE CLUSTER OF THUNDERSTORMS MOVING NORTHEAST AT 45 MPH ACROSS
EXTREME NORTHEASTERN WASHINGTON AND NORTHERN IDAHO ARE NO LONGER
SEVERE. HOWEVER...THESE STORMS WILL STILL BE CAPABLE OF PRODUCING
WIND GUSTS TO 40 MPH...AND SMALL HAIL.
LAT...LON 4825 11660 4811 11744 4822 11751 4865 11750
4866 11763 4874 11763 4875 11757 4883 11757
4885 11750 4891 11750 4893 11743 4900 11742
4900 11672
TIME...MOT...LOC 0134Z 219DEG 39KT 4907 11727 4844 11734
$$
NEUMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 4:33 PM PDT, 1 hour 29 minutes earlier.
Area forecast discussion, Sep 6, 4:33 PM PDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 433 PM PDT SUN SEP 6 2009 .SYNOPSIS... A PACIFIC LOW PRESSURE SYSTEM WILL GRADUALLY TRANSLATE ACROSS THE PACIFIC NORTHWEST THROUGH THE NIGHT...AND EXIT THE REGION MONDAY NIGHT. EXPECT COOL TEMPERATURES AND WET CONDITIONS TO CONTINUE THROUGH MONDAY. A RETURN TO DRIER WEATHER IS FORECAST BY THE MIDDLE OF NEXT WEEK...WITH TEMPERATURES SURGING ABOVE NORMAL BY NEXT WEEKEND. && .DISCUSSION... TONIGHT THROUGH TUESDAY...A SIGNIFICANT DRY SLOT HAS PUSHED WELL INTO THE FORECAST AREA THIS AFTERNOON AROUND THE SOUTHERN PERIPHERY OF A SPRAWLING UPPER LOW THAT HAS FINALLY PUSHED TOWARD VANCOUVER BRITISH COLUMBIA. THIS DRY SLOT HAS ALLOWED FOR GOOD DRYING IN THE COLUMN...AND AS SUCH SOME PARTIAL CLEARING HAS OCCURRED OVER MANY AREAS OF THE FORECAST AREA THROUGH THE DAY. HOWEVER...THE UPPER LOW CONTINUES TO ENCROACH ON THE CASCADES...AND WITH MID-LEVEL TEMPERATURES CONTINUING TO SLIDE AND SUN WARMED SURFACE TEMPERATURES RISING...SOMETHING HAS TO GIVE IN SHORT ORDER. SHOWERS AND THUNDERSTORMS HAVE ONLY RECENTLY BEGUN TO FORM IN THE INCREASINGLY UNSTABLE CONDITIONS IN ADVANCE OF THE UPPER LOW...AND MORE ORGANIZED ACTIVITY DIRECTLY UNDER THE UPPER LOW IS MOVING OVER THE CASCADES. THESE TWO REGIMES SHOULD COMBINE TO SPUR NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS THROUGH THE EVEN ACROSS AT LEAST THE NORTHWESTERN TWO-THIRDS OF THE FORECAST AREA. LOSS OF DAYTIME HEATING WILL GRADUALLY ALLOW ACTIVITY TO DIMINISH THROUGH THE NIGHT...HOWEVER MONDAY AGAIN LOOKS RATHER SHOWERY WITH 500 MB TEMPERATURES IN THE -22 TO -24C RANGE PER NAM/GFS CONSENSUS. AS A RESULT...SHOWERS WILL AGAIN DEVELOP...ESPECIALLY NORTH OF I-90 AND EAST OF A REPUBLIC TO RITZVILLE LINE OR SO. AS THE UPPER LOW SHIFTS EASTWARD BY MONDAY NIGHT AND TUESDAY...DRYING WILL GRADUALLY SHIFT INTO THE AREA FROM WEST TO EAST. THIS DRYING IN CONCERT WITH LOW LEVEL COLD ADVECTION SHOULD ALLOW FOR STRONG RADIATIONAL COOLING ON MONDAY NIGHT. A FEW VALLEYS ACROSS THE NORTHERN CWA MAY APPROACH FREEZING...WITH PATCHY FROST A LIKELIHOOD. AT THIS TIME...NO FREEZE WATCHES OR WARNINGS ARE ANTICIPATED DUE TO THE LOCALIZED NATURE OF THE FREEZING TEMPERATURES. HOWEVER...AREAS FROM DEER PARK TO PRIEST LAKE IN THE LOW ELEVATIONS SEEM TO BE THE MOST LIKELY LOCATIONS TO SEE FROST/FREEZE CONDITIONS. MODERATING TEMPERATURES BUILD INTO THE AREA TUESDAY AS RIDGING MOVES IN FROM THE WEST. THIS SHOULD ALLOW MANY VALLEY LOCATIONS TO JUMP BACK INTO THE 70S FINALLY. /FRIES TUESDAY NIGHT TO SUNDAY...MEDIUM-RANGE MODELS ARE IN GOOD AGREEMENT IN BUILDING A RIDGE AFTER WEDNESDAY...LEADING TO A DRYING AND WARMING TREND. A SYSTEM NOW NEAR THE ALEUTIANS SLIPS BY WEDNESDAY...TEMPORARILY SLOWING THE RIDGING. LOOK FOR INCREASING HIGHER CLOUDS TUESDAY NIGHT... THEN A MODEST CHANCE FOR SHOWERS OVER THE CASCADES AND NRN ZONES WED/WED EVE. ALL GUIDANCE IS DEPICTING SOME PRECIP HERE NOW...UNLIKE YESTERDAY WHEN ONLY THE GFS HAD IT. THERE IS MARGINAL INSTABILITY NEAR THE CASCADES TO OKANOGAN HIGHLANDS. A SLIGHT CHANCE FOR THUNDER WAS ADDED HERE. THURS TO SUN...THE RIDGE RE- AMPLIFIES IN ADVANCE OF THE NEXT PACIFIC TROUGH. THE ATMOSPHERIC COLUMN DRIES AND CLOUDS GRADUALLY THIN. TEMPERATURES WILL WARM CLOSER TO NORMAL BY THURSDAY AND THEN SURGE ABOVE NORMAL INTO THE END OF THE WEEK...AS 850 TEMPS PUSH INTO THE MID/UPPER TEENS THURSDAY AND THEN THE LOWER TO MID-20S FRIDAY ONWARD. /JCOTE && .AVIATION... LOW PRESSURE NEAR NW WA MOVES FURTHER INLAND TONIGHT AND MONDAY. THIS WILL BRING SCT SHRA/TSRA TO E WA/NRN ID SUNDAY EVENING. SOME STORMS MAY CONTAIN GUSTY WINDS OVER 35KTS AND SMALL HAIL. THE THREAT RETREATS TO THE CASCADES AND NRN MTNS AND DISSIPATES AROUND THE TAF SITES AFTER 03-05Z. SOME CLEARING WILL DEVELOP LEADING TO A THREAT FOR MVFR/IFR STRATUS AROUND KGEG-KCOE-KPUW BY EARLY MONDAY. THE STRATUS LIFTS TO A CU/STRATOCU DECK TOWARD 15-18Z. LOOK SCT -SHRA AGAIN MONDAY AFTERNOON...WITH A THREAT FOR THUNDER NORTH OF KGEG AND KCOE. /JCOTE && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 46 63 44 70 47 76 / 30 30 10 0 0 10 COEUR DALENE 46 63 40 69 44 75 / 30 40 10 0 0 10 PULLMAN 42 64 38 73 45 79 / 20 20 10 0 0 0 LEWISTON 50 71 48 78 51 85 / 10 10 10 0 0 0 COLVILLE 43 66 40 74 45 76 / 60 40 10 0 0 20 SANDPOINT 42 61 38 69 40 75 / 50 40 10 0 10 10 KELLOGG 46 59 39 65 42 76 / 30 40 20 0 10 10 MOSES LAKE 44 72 44 77 45 80 / 20 10 10 0 0 0 WENATCHEE 51 72 49 76 53 76 / 20 10 10 0 0 10 OMAK 46 71 41 76 48 75 / 30 20 10 0 0 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, Sep 6, 4:42 PM PDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 442 PM PDT SUN SEP 6 2009 IDZ001-002-004-WAZ036>038-071500- NORTHERN PANHANDLE-COEUR DALENE AREA-CENTRAL PANHANDLE MOUNTAINS- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 442 PM PDT SUN SEP 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL LINGER THROUGH THE EVENING TODAY... SOME OF THE THUNDERSTORMS MAY POSSIBLY BECOMING SEVERE DUE TO STRONG GUSTY WIND IN ADDITION TO HAIL. THE GENERAL STORM MOTION IS EXPECTED TO BE NORTHEAST AT 35 MILES PER HOUR. SNOW LEVELS WILL DROP TO 6000 FEET TONIGHT...RESULTING IN SNOW SHOWERS IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A MUCH COOLER AIR MASS WILL BE IN PLACE MONDAY THROUGH TUESDAY. SNOW LEVELS LINGER NEAR 6500 FEET MONDAY NIGHT INTO TUESDAY MORNING. THOSE WITH OUTDOOR PLANS IN THE MOUNTAINS SHOULD BE PREPARED FOR MUCH COOLER TEMPERATURES. TEMPERATURES ON TUESDAY AND WEDNESDAY MORNING ACROSS THE NORTHERN VALLEYS OF WASHINGTON...WASHINGTON AND IDAHO PALOUSE...AND IDAHO PANHANDLE WILL COOL INTO THE LOW 40S AND UPPER 30S WITH FAVORED COLD POCKETS NEARING THE FREEZING MARK. ACTION MAY BE NECESSARY TO CARE FOR TENDER PLANTS. IDZ003-026-027-WAZ031>035-041>044-071500- IDAHO PALOUSE-LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- WATERVILLE PLATEAU- 442 PM PDT SUN SEP 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TONIGHT PRECIPITATION WILL CHANGE TO SHOWERS AND THUNDERSTORMS TODAY... BUT THE THREAT OF HAZARDOUS WEATHER IS LOW. SNOW LEVELS WILL DROP TO 6000 FEET TONIGHT...RESULTING IN SNOW SHOWERS IN THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A MUCH COOLER AIR MASS WILL BE IN PLACE MONDAY THROUGH TUESDAY. SNOW LEVELS LINGER NEAR 6500 FEET MONDAY NIGHT INTO TUESDAY MORNING. THOSE WITH OUTDOOR PLANS IN THE MOUNTAINS SHOULD BE PREPARED FOR MUCH COOLER TEMPERATURES. TEMPERATURES ON TUESDAY AND WEDNESDAY MORNING ACROSS THE NORTHERN VALLEYS OF WASHINGTON...WASHINGTON AND IDAHO PALOUSE...AND IDAHO PANHANDLE WILL COOL INTO THE LOW 40S AND UPPER 30S WITH FAVORED COLD POCKETS NEARING THE FREEZING MARK. ACTION MAY BE NECESSARY TO CARE FOR TENDER PLANTS.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 7:01 PM PDT | Special Weather Statement | OTX | Bonner | 29 min |
| Sep 6, 5:12 PM PDT | Severe Thunderstorm Warning | OTX | Ferry, Stevens | 48 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2009Severe Thunderstorm Warnings in Washington, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.